Alert archive / Minnesota / Snow Advisories in 2006
Snow Advisory 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this snow advisory at Mar 13, 2006, 4:12 AM CST for 6 counties in Minnesota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2006, 4:12 AM CST (10:12 UTC)
- Expired
- Mar 13, 2006, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Kanabec County, MN, Kandiyohi County, MN, Mille Lacs County, MN, Morrison County, MN, Stearns County, MN
The radar
The Minneapolis radar (KMPX), 106 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 1063 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 131012 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 412 AM CST MON MAR 13 2006 ...WINTER STORM CONTINUING THIS MORNING ACROSS PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN... .HEAVY SNOW ASSOCIATED WITH A LATE WINTER STORM CENTERED OVER IOWA WILL ACCUMULATE RAPIDLY EARLY THIS MORNING. TOTAL SNOW ACCUMULATIONS FROM 5 TO 8 INCHES CAN BE EXPECTED FROM THE IOWA BORDER NORTH THROUGH THE TWIN CITIES METROPOLITAN AREA INTO PARTS OF WEST CENTRAL WISCONSIN. NORTHERLY WINDS GUSTING TO AROUND 30 MPH WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW. IN MINNESOTA...A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON TODAY FROM FAIRMONT THROUGH MANKATO...FARIBAULT...HUTCHINSON...THE TWIN CITIES AND CAMBRIDGE. IN WEST CENTRAL WISCONSIN...THIS WINTER STORM WARNING REMAINS IN EFFECT AROUND BALSAM LAKE AND BARRON. 5 TO 8 INCHES OF SNOW...MOST OF WHICH WILL FALL EARLY THIS MORNING...CAN BE EXPECTED ALONG WITH BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM ALBERT LEA AND OWATONNA THROUGH RED WING...MENOMONIE...EAU CLAIRE AND LADYSMITH UNTIL NOON TODAY. 3 TO 6 INCHES OF SNOW ALONG WITH BLOWING AND DRIFTING IS FORECAST ACROSS THESE AREAS. A SNOW ADVISORY REMAINS IN EFFECT AROUND WILLMAR...SAINT CLOUD...LITTLE FALLS AND MILACA UNTIL NOON. TOTAL SNOWFALL ACCUMULATIONS ACROSS THESE AREAS ARE EXPECTED TO REACH 2 TO 5 INCHES. A WINTER STORM WARNING AND ADVISORY THAT WERE IN EFFECT ACROSS WEST CENTRAL MINNESOTA...WEST OF A LINE FROM LONG PRAIRIE TO MONTEVIDEO HAS BEEN CANCELED. IF YOU MUST TRAVEL THIS MORNING ALLOW EXTRA TIME TO REACH YOUR DESTINATION. BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS AND GIVE SNOW PLOWS PLENTY OF ROOM TO OPERATE. MNZ043>045-049-050-057-131800- /O.CAN.KMPX.WS.W.0002.000000T0000Z-060313T1800Z/ /O.NEW.KMPX.SN.Y.0004.060313T1012Z-060313T1800Z/ MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-KANDIYOHI- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... ST. CLOUD...FOLEY...WILLMAR 412 AM CST MON MAR 13 2006 ...WINTER STORM WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER STORM WARNING HAS BEEN CANCELED. SNOW EARLY TODAY WILL GRADUALLY TAPER OFF LATE THIS MORNING. TOTAL SNOWFALL ACCUMULATIONS FROM 2 TO 5 INCHES IS FORECAST ACROSS THIS SNOW ADVISORY AREA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ054>056-064-131115- /O.CAN.KMPX.WS.W.0002.000000T0000Z-060313T1800Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... GRANITE FALLS 412 AM CST MON MAR 13 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELED THE WINTER STORM WARNING. $$ MNZ041-042-047-048-131115- /O.CAN.KMPX.WW.Y.0005.000000T0000Z-060313T1800Z/ DOUGLAS-TODD-STEVENS-POPE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD 412 AM CST MON MAR 13 2006 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELED THE WINTER WEATHER ADVISORY. $$ MNZ051>053-058>063-065>070-073>077-082-083-091-WIZ014-015-131800- /O.EXT.KMPX.WS.W.0002.060313T1012Z-060313T1800Z/ SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD- BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-MARTIN-POLK- BARRON- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT...ST. JAMES...MANKATO...FAIRMONT...AMERY... BALSAM LAKE...RICE LAKE...BARRON 412 AM CST MON MAR 13 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CST TODAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL NOON CST TODAY. A BAND OF HEAVY SNOW EARLY THIS MORNING WILL SPREAD ACROSS THE AREA WITH SNOW FALL RATES NEAR AN INCH PER HOUR POSSIBLE. TOTAL SNOWFALL ACCUMULATIONS THROUGH NOON WILL RANGE FROM 5 TO 8 INCHES. NORTHERLY WINDS GUSTING TO AROUND 30 MPH WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITIES LESS THAN ONE QUARTER MILE. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ078-084-085-092-093-WIZ016-023>028-131800- /O.EXT.KMPX.WW.Y.0005.060313T1012Z-060313T1800Z/ GOODHUE-WASECA-STEELE-FARIBAULT-FREEBORN-RUSK-ST. CROIX-PIERCE- DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RED WING...WASECA...OWATONNA... BLUE EARTH...ALBERT LEA...LADYSMITH...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 412 AM CST MON MAR 13 2006 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. HEAVY SNOW WILL SPREAD FROM SOUTHEAST MINNESOTA TO MUCH OF WEST CENTRAL WISCONSIN EARLY THIS MORNING. SNOW WILL TAPER OFF LATE THIS MORNING BUT NOT BEFORE TOTAL ACCUMULATIONS REACH 3 TO 6 INCHES. AREAS OF BLOWING AND DRIFTING SNOW WILL ALSO REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS43 KMPX 131526 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 926 AM CST MON MAR 13 2006 ...INTENSE WINTER STORM CONTINUING TODAY ACROSS PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN... .HEAVY SNOW COMBINED WITH BRISK NORTHERLY WINDS WILL CONTINUE TO PUMMEL MUCH OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE THIS MORNING AND EARLY AFTERNOON...AS A POTENT STORM SYSTEM LIFTS NORTHEAST ACROSS THE UPPER MIDWEST. PERIODS OF INTENSE SNOWFALL ARE EXPECTED TO CONTINUE TODAY...WITH ONE TO TWO INCH PER HOUR SNOWFALL RATES COMMON. IN ADDITION...VISIBILITIES WILL BE REDUCED TO ONE EIGHTH OF A MILE AT TIMES. TOTAL SNOW ACCUMULATIONS FROM 6 TO 12 INCHES WILL BE COMMON THE IOWA BORDER NORTH THROUGH THE TWIN CITIES METROPOLITAN AREA INTO PARTS OF WEST CENTRAL WISCONSIN...WHERE A WINTER STORM WARNING IS IN EFFECT. ISOLATED SNOWFALL TOTALS UP TO 18 INCHES WILL ALSO OCCUR...ESPECIALLY EAST OF THE INTERSTATE 35 CORRIDOR...ALONG AND EAST OF A RED WING TO HASTINGS LINE. NORTHERLY WINDS GUSTING TO AROUND 30 MPH WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW. THE HEAVY NATURE OF THE SNOW WILL ALSO RESULT IN THE BREAKING OF TREE LIMBS AND POWER LINES. A SNOW ADVISORY REMAINS IN EFFECT AROUND WILLMAR...SAINT CLOUD... LITTLE FALLS AND MILACA UNTIL NOON. TOTAL SNOWFALL ACCUMULATIONS ACROSS THESE AREAS ARE EXPECTED TO REACH 2 TO 5 INCHES. TRAVEL IS HIGHLY DISCOURAGED TODAY DUE TO THE EXTREMELY HAZARDOUS NATURE OF THIS STORM SYSTEM. MNZ078-WIZ016-023>028-132200- /O.UPG.KMPX.WW.Y.0005.000000T0000Z-060313T1800Z/ /O.EXB.KMPX.WS.W.0002.000000T0000Z-060313T2200Z/ GOODHUE-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RED WING...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 926 AM CST MON MAR 13 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. HEAVY SNOW WILL CONTINUE TO SPREAD FROM SOUTHEAST MINNESOTA TO MUCH OF WEST CENTRAL WISCONSIN TODAY. WIDESPREAD SNOWFALL ACCUMULATIONS BETWEEN 8 AND 12 INCHES ARE EXPECTED...WITH ISOLATED TOTALS TO 18 INCHES POSSIBLE BY MID AFTERNOON. AREAS OF BLOWING AND DRIFTING SNOW WILL ALSO REDUCE VISIBILITIES TO LESS THAN AN EIGHTH OF A MILE AT TIMES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ084-085-092-093-131800- /O.UPG.KMPX.WW.Y.0005.000000T0000Z-060313T1800Z/ /O.EXA.KMPX.WS.W.0002.000000T0000Z-060313T1800Z/ WASECA-STEELE-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...WASECA...OWATONNA...BLUE EARTH... ALBERT LEA 926 AM CST MON MAR 13 2006 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. HEAVY SNOW WILL CONTINUE ACROSS SOUTH CENTRAL MINNESOTA THIS MORNING...WITH TOTAL ACCUMULATIONS BETWEEN 5 AND 9 INCHES EXPECTED. AREAS OF BLOWING AND DRIFTING SNOW WILL ALSO REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES. SNOW WILL TAPER OFF LATE THIS MORNING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WIZ014-015-132200- /O.EXT.KMPX.WS.W.0002.000000T0000Z-060313T2200Z/ POLK-BARRON- INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE... BARRON 926 AM CST MON MAR 13 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A BAND OF HEAVY SNOW WILL CONTINUE SPREADING ACROSS WEST CENTRAL WISCONSIN THIS MORNING...WITH SNOWFALL RATES OF ONE TO TWO INCHES PER HOUR POSSIBLE. TOTAL SNOWFALL ACCUMULATIONS BY MID AFTERNOON WILL RANGE FROM 8 TO 12 INCHES...WITH ISOLATED TOTALS UP TO 18 INCHES POSSIBLE BY MID AFTERNOON. NORTHERLY WINDS GUSTING TO AROUND 30 MPH WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITIES LESS THAN ONE QUARTER OF A MILE. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ051>053-058>063-065>070-073>077-082-083-091-131800- /O.CON.KMPX.WS.W.0002.000000T0000Z-060313T1800Z/ SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD- BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-MARTIN- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT...ST. JAMES...MANKATO...FAIRMONT 926 AM CST MON MAR 13 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. HEAVY SNOW WILL CONTINUE ACROSS MUCH OF CENTRAL MINNESOTA THIS MORNING...WITH TOTAL ACCUMULATIONS BETWEEN 6 AND 12 INCHES EXPECTED. ISOLATED SNOWFALL TOTALS AROUND 18 INCHES WILL ALSO OCCUR ACROSS PORTIONS OF EAST CENTRAL MINNESOTA...ESPECIALLY ALONG THE WISCONSIN BORDER. NORTHERLY WINDS GUSTING TO AROUND 30 MPH WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITIES LESS THAN ONE QUARTER MILE. SNOW WILL TAPER OFF BY EARLY AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ043>045-049-050-057-131800- /O.CON.KMPX.SN.Y.0004.000000T0000Z-060313T1800Z/ MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-KANDIYOHI- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... ST. CLOUD...FOLEY...WILLMAR 926 AM CST MON MAR 13 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. SNOW EARLY TODAY WILL GRADUALLY TAPER OFF LATE THIS MORNING. TOTAL SNOWFALL ACCUMULATIONS FROM 2 TO 5 INCHES ARE FORECAST ACROSS THIS SNOW ADVISORY AREA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SCHMIT
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this snow advisory went out at Mar 12, 6:02 PM CST, 10 hours 10 minutes earlier.
Area forecast discussion, Mar 12, 6:02 PM CST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
602 PM CST SUN MAR 12 2006
.UPDATE...
HEAVIEST AND LARGEST BAND OF PCPN...MAINLY CONSISTING OF SNOW
ACRS SODAK AND W CNTRL MN AND TRANSITIONING TO RAIN/SNOW/SLEET
MIX IN E CNTRL MN...CURRENTLY STRETCHING FROM JUST SW OF HURON
SODAK TO WILLMAR TO NEAR HINCKLEY. THIS RGN OF PCPN MATCHES UP
WELL WITH THE 550 MB WAA AND FRONTOGENESIS PATTERNS FROM BOTH THE
21Z RUC AND THE 18Z 40-KM NAM. FOLLOWING THESE TWO MDL FCSTS AT
THIS LEVEL SHOWS A GRADUAL WEAKENING AND NEWRD MOVEMENT OF THESE
FEATURES THRU THE REMAINDER OF THE EVE. BY CONTRAST...THE WAA AND
FRONTOGENESIS FIELDS AT LOWER LEVELS /NAMELY 600 AND 700 MB/
REMAIN STRONG THRU APPROX MIDNGT ACRS CNTRL THIRD OF MN AND PARTS
OF W CNTRL WI...ALTHO A SIMILAR WEAKENING OCCURS WITH THESE
FEATURES AS WELL AFTER THIS TIME FRAME. ONE THING THAT MAY COME
INTO PLAY AFTER MIDNGT IS A FAIRLY WELL DEVELOPED S/WV TROF
EVIDENT IN WV IMAGERY IN SWRN CO ATTM. 21Z RUC TAKES THIS ACRS KS
AND INTO WRN IA BY 09Z...HOWEVER...EXTRAPOLATION OF THE
WAA/FRONTOGENESIS FIELDS AFTER 09Z SHOWS THE MAJORITY OF THIS
FORCING MISSES THE FA. NEVERTHELESS...THIS WILL HAVE TO BE
SOMETHING THAT IS WATCHED CLOSELY.
&&
.PREV DISCUSSION... /ISSUED 309 PM CST SUN MAR 12 2006/
DISCUSSION...TONIGHT THROUGH WEDNESDAY
RAPID INTENSIFICATION OF THE SURFACE CYCLONE OVER THE CENTRAL PLAINS
IS OCCURRING THIS AFTERNOON AS THE LEAD SHORTWAVE EJECTS OUT OF THE
BASE OF THE SOUTHERN ROCKIES TROUGH. NAM AND GFS ARE NOW UNANIMOUS
IN THEIR EJECTION OF THE ASSOCIATED SURFACE LOW NORTHEAST ACROSS
CENTRAL IOWA AND SOUTHERN WISCONSIN. AN IMPRESSIVE WARM AIR
ADVECTION REGIME IS BECOMING ESTABLISHED ACROSS SOUTHERN MINNESOTA
THIS AFTERNOON. THIS WARM AIR ADVECTION WILL SHIFT NORTH AND
OVERCOME MUCH OF CENTRAL MINNESOTA LATE THIS AFTERNOON AND EVENING.
DEFINITELY HAVE A PRIME SET UP FOR FORCING THIS EVENING ACROSS THE
MIDSECTION OF THE CWA...WITH A BULLSEYE OF H5-H3 Q VECTOR
CONVERGENCE PROGGED TO INTERSECT A LAYER OF NOTABLE 2D
FRONTOGENESIS. ALSO HAVE CONFIRMATION FROM GFS/NAM FORECAST
700MB-600MB -FN VECTOR DIVERGENCE AXIS...WHICH IS ORIENTED ALONG A
CANBY TO MINNEAPOLIS TO BALDWIN WISCONSIN LINE. OVER THE CENTRAL
PORTION OF THE FORECAST AREA...A CROSS SECTION SHOWS A LAYER OF NEAR
NEGATIVE TO NEGATIVE SATURATED EPV...WHICH ILLUSTRATES THE
INSTABILITY OF THIS SYSTEM. ALSO HAVE STRONG FULL WIND FRONTOGENESIS
FORECAST BELOW THIS LAYER. WITH ALL OF THESE FEATURES COMING
TOGETHER...HAVE CONFIDENCE A SWATH OF HEAVY SNOW WILL BISECT THE
FORECAST AREA...WITH FORCING AND INSTABILITY PARAMETERS POINTING TO
POTENTIAL FOR 1-2 INCH PER HOUR ACCUMULATIONS.
WILL LIKELY SEE A BRIEF SNOW-FREE PERIOD LATE THIS AFTERNOON AND
EVENING ACROSS SOUTH CENTRAL MINNESOTA...WHERE BOTH 12Z/18Z RUNS ARE
INDICATING A DRY SLOT WILL SURGE NORTHEAST IN ADVANCE OF THE 700 MB
LOW. THIS SHOULD FILL BACK IN WITH SNOW AFTER 06Z TONIGHT AS THE LOW
SHIFTS EAST AND A DEFORMATION AXIS SETS UP FROM SOUTHWEST TO
NORTHEAST ACROSS THE MID PORTION OF THE CWA. ALSO SEEING STRONG
PACKING OF THE -10C TO -12C ISOTHERMS AT 700 MB. HAVE PLACED A BAND
OF 6-10 INCH STORM TOTALS FROM GRANITE FALLS...THROUGH THE TWIN
CITIES...TO RICE LAKE WISCONSIN. THIS IS SUPPORTED BY THE
AFOREMENTIONED INTENSE FORCING...WHICH COMBINE WITH SPECIFIC
HUMIDITIES OF 2-3 G/KG DURING A 6-12 HOUR PERIOD OF LIFT. THE COBB
METHOD IS YIELDING OVER 12 INCHES FOR A GOOD PORTION OF THE WARNING
AREA...BUT BELIEVE IT IS ON THE HIGH SIDE DUE TO ITS INFLATED SNOW
RATIOS.
HAVE EXPANDED THE WARNING SLIGHTLY FARTHER NORTH TO CATCH THE
NORTHERN PORTION OF THE DEVELOPING DEFORMATION ZONE. HAVE ALSO
CHANGED IT TO A WINTER WEATHER WARNING DUE TO THE ANTICIPATED
EFFECTS OF INCREASING NORTHERLY WINDS...WHICH WILL ENTER THE BRISK
CATEGORY OVERNIGHT...AND LIKELY LEAD TO BLOWING AND DRIFTING. BOTH
NORTHWEST AND SOUTHEAST FRINGES OF THE FORECAST AREA HAVE BEEN
INCLUDED IN WINTER WEATHER ADVISORIES...WHERE SLIGHTLY LESSER
SNOWFALL AMOUNTS IN THE 3 TO 5 INCH RANGE ARE ANTICIPATED.
WITH THE 700MB LOW STILL FORECAST TO BE CENTERED ACROSS THE EASTERN
HALF OF THE FORECAST AREA AT 12Z MONDAY...HAVE EXTENDED THE WINTER
WEATHER PRODUCTS UP TO 18Z. THIS SHOULD ALSO COVER ANY
BLOWING/DRIFTING THAT OCCURS DURING THE MORNING.
LONGER TERM...WEDNESDAY NIGHT THROUGH SUNDAY
POTENTIAL FOR ANOTHER ROUND OF SNOW ACROSS THE CWA WEDNESDAY NIGHT
AND EARLY THURSDAY. GFS AND ECMWF ARE PRETTY MUCH ON THE SAME PAGE
WITH THE MOVEMENT OF THE SURFACE LOW ACROSS IA WITH THE GFS A LITTLE
FASTER. WILL HAVE POPS IN THE 30 TO 50 PERCENT RANGE NORTH TO SOUTH.
A DRY PERIOD THEN ANTICIPATED LATE THURSDAY INTO SATURDAY WITH
SEASONAL TEMPERATURES. NEXT WEATHER MAKERS POTENTIAL ARRIVES INTO
THE CWA ON SUNDAY BUT VERY DIFFERENT SOLUTIONS HAVE EVOLVED BY THEN
BETWEEN THE ECMWF AND GFS AND WILL KEEP THE COLLABORATED POPS IN
PLACE.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WARNING UNTIL 12 PM CST MONDAY FOR ANOKA-BENTON-
BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-GOODHUE-
HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-
MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET-RAMSEY-
REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-STEARNS-SWIFT-
WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE COUNTY(IES).
WINTER WEATHER ADVISORY UNTIL 12 PM CST MONDAY FOR DOUGLAS-
FARIBAULT-FREEBORN-POPE-STEELE-STEVENS-TODD-WASECA
COUNTY(IES).
WI...WINTER STORM WARNING UNTIL 12 PM CST MONDAY FOR BARRON-CHIPPEWA-
DUNN-PIERCE-POLK-RUSK-ST. CROIX COUNTY(IES).
WINTER WEATHER ADVISORY UNTIL 12 PM CST MONDAY FOR EAU CLAIRE-
PEPIN COUNTY(IES).
&&
KAT/SCHMIT/RAHHazardous weather outlook, Mar 12, 2:39 PM CST, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 239 PM CST SUN MAR 12 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-131200- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 239 PM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW ACROSS SOUTHERN MINNESOTA WILL SPREAD NORTHWARD ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN DURING THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. HEAVY SNOW ACCUMULATIONS OF 6 TO 9 INCHES ARE EXPECTED TONIGHT FROM MADISON...REDWOOD FALLS AND FAIRMONT ON NORTHEAST THROUGH ST CLOUD...LITTLE FALLS...THE TWIN CITIES...CAMBRIDGE...MORA...AS WELL AS...ELLSWORTH...MENOMONIE... BALSAM LAKE...RICE LAKE AND LADYSMITH IN WEST CENTRAL WISCONSIN. IN ADDITION TO THE SNOW...BRISK NORTHERLY WINDS WILL DEVELOP TONIGHT CAUSING BLOWING AND DRIFTING SNOW. THREE TO 6 INCHES OF SNOW ARE EXPECTED IN THE MORRIS AND ALEXANDRIA AREAS TONIGHT AS WELL AS FROM BLUE EARTH AND ALBERT LEA ON NORTHEAST THROUGH EAU CLAIRE. THERE WILL ALSO BE INCREASING NORTHERLY WINDS IN THESE AREAS OVERNIGHT WITH SOME BLOWING AND DRIFTING SNOW. SEE THE LATEST WINTER WEATHER MESSAGE FROM THE CHANHASSEN/TWIN CITIES NATIONAL WEATHER SERVICE OFFICE FOR SPECIFIC DETAILS ON THE WINTER STORM WARNINGS AND ADVISORIES COVERING CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW AND BRISK NORTHERLY WINDS WILL CONTINUE EARLY MONDAY THEN SUBSIDE IN THE AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS ARE LIKELY EARLY MONDAY...ESPECIALLY OVER EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THIS WILL MEAN THAT A FEW LOCATIONS WILL LIKELY END UP WITH AROUND A FOOT OF SNOW. ANOTHER STRONG WEATHER SYSTEM IS EXPECTED TO BRING MORE SNOW TO THE REGION FROM WEDNESDAY INTO THURSDAY MORNING. KEEP UP ON THE LATEST FORECAST CONCERNING THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS AND SNOWFALL OBSERVERS ARE HIGHLY ENCOURAGED TO CALL IN THEIR SNOWFALL AMOUNTS. RAH
Nearby
Snow Advisories in Minnesota, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.